Hail, Santa Rosa
- When
- July 17, 1:25 PM CST to 1:26 PM CST
- Where
- Santa Rosa County, Milton
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.633, -87.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 17, 9:30 AM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1030 AM CDT THU JUL 17 2003 WILL UPDATE ZONES AROUND 1100 AM AND TAKE OUT MENTION OF MORNING IN FORECAST. LATEST SURFACE ANALYSIS SHOWS A WEAK BOUNDARY ACROSS NORTH PART OF CWA. UPPER AIR FLOW IS OUT OF THE NORTH AND NORTHEAST AND WILL SEE THUNDERSTORM DEVELOPMENT ACROSS MOST OF AREA DURING THE AFTERNOON AS A WEAK IMPULSE MOVES SOUTH THROUGH FLOW. THE THUNDERSTORM ACTIVITY WILL ALSO BE MOVING SOUTH. WILL MAKE POPS 50 PERCENT ALL AREAS. ALSO AIRMASS REMAINS VERY UNSTABLE ACROSS THE AREA AND IT WONT TAKE A LOT OF LIFT TO TRIGGER THUNDERSTORMS. TROPICAL WAVE WAS NOTED IN UPPER AIR CHARTS THIS MORNING FROM CUBA TO SOUTH OF MOBILE. THIS WAVE SHOULD PASS SOUTH OF THE AREA BY FRIDAY. .MOB... AL...NONE. FL...NONE. MS...NONE. 01/
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-171700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT THU JUL 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION TODAY. A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE WIND GUSTS AROUND 45 MPH. THERE WILL ALSO BE THE RISK OF FREQUENT LIGHTNING STRIKES WITH THE STORMS. ISOLATED WATERSPOUTS ARE ALSO POSSIBLE TODAY OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY) SCATTERED ...MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... EMERGENCY MANAGER AND STORM SPOTTER ACTIVATION SHOULD NOT BE REQUIRED FOR SEVERE WEATHER PURPOSES TODAY.
FLZ002>006-172000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 154 PM CDT THU JUL 17 2003 ...THUNDERSTORM ADVISORY FOR OKALOOSA...ESCAMBIA AND SANTA ROSA COUNTIES UNTIL 300 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM NEAR MILLIGAN TO NEAR PACE...MOVING SOUTH AT 15 MPH. THE STORMS WILL AFFECT AREAS IN AND AROUND...CRESTVIEW...PACE... CRESTVIEW AIRPORT...HAROLD...MULAT...BAGDAD...AVALON BEACH AND BELFOREST THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR 45 MPH...DANGEROUS LIGHTNING AND HEAVY RAIN. ALTHOUGH STILL BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...TURN AROUND DONT DROWN...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
ALZ063-171930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 201 PM CDT THU JUL 17 2003 ...THUNDERSTORM ADVISORY FOR MOBILE COUNTY UNTIL 230 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES WEST OF BAYOU LA BATRE...MOVING SOUTHWEST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BAYOU LA BATRE THROUGH 230 PM. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WIND GUSTS TO NEAR 45 MPH...SMALL HAIL TO MARBLE SIZE...DANGEROUS LIGHTNING AND HEAVY RAIN. ALTHOUGH STILL BELOW SEVERE LIMITS...THIS STORM COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372587.